OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 27, Iss. 3 — Mar. 1, 2010
  • pp: 602–604

Derivation of the paraxial equation for extraordinary waves in uniaxial media

Shahen Hacyan  »View Author Affiliations


JOSA A, Vol. 27, Issue 3, pp. 602-604 (2010)
http://dx.doi.org/10.1364/JOSAA.27.000602


View Full Text Article

Enhanced HTML    Acrobat PDF (66 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

A relatively simple derivation of the paraxial equation for extraordinary electromagnetic waves in uniaxial media is presented. The propagation of the waves is described with both Abraham’s and Minskowski’s definitions of the electromagnetic momentum. A Gaussian beam is worked out to illustrate the sidewalk effect of extraordinary rays.

© 2010 Optical Society of America

OCIS Codes
(260.1440) Physical optics : Birefringence
(260.2110) Physical optics : Electromagnetic optics

ToC Category:
Physical Optics

History
Original Manuscript: December 8, 2009
Manuscript Accepted: January 15, 2010
Published: February 25, 2010

Citation
Shahen Hacyan, "Derivation of the paraxial equation for extraordinary waves in uniaxial media," J. Opt. Soc. Am. A 27, 602-604 (2010)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-27-3-602

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited